Hyperpigmented striae after bleomycin therapy

L. Massone, A. Pestarino, S. Borghi, V. Isola, C. Gambini

Research output: Contribution to journalArticle

Abstract

Hyperpigmented linear striae appeared on the trunk of a 65-year old man with a 7-year history of Hodgkin's disease. He had been treated for a few months with a cumulative bleomycin dose of 112 mg. Streaking was first noted some weeks after the onset of a very intense pruritus. Biopsy specimens showed melanotic hyperpigmentation with no change in the morphology of the skin. We think that bleomycin, cumulated in the skin because of scratching-induced vasodilatation, might slow down the epidermal turnover time and so it might allow a longer period of contact between keratinocytes and melanocytes. Moreover, this might cause an increase in the transfer of melanosomes to epidermal cells. Therapy with cimetidine in a single daily dose of 800 mg reduced the intensity of itching for several months.

Original languageEnglish
Pages (from-to)225-227
Number of pages3
JournalGiornale Italiano di Dermatologia e Venereologia
Volume123
Issue number5
Publication statusPublished - 1988

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Hyperpigmented striae after bleomycin therapy'. Together they form a unique fingerprint.

  • Cite this

    Massone, L., Pestarino, A., Borghi, S., Isola, V., & Gambini, C. (1988). Hyperpigmented striae after bleomycin therapy. Giornale Italiano di Dermatologia e Venereologia, 123(5), 225-227.